CSN Login
Members Online: 8

i need an answer please

willow33
Posts: 4
Joined: Jan 2006

I am 33 years old and 7 years ago was diagnosed with stage 4 cervical cancer. After rounds of chemo and radiation I am now cancer free. I didnt have a hysterectomy due to the placement of a tumor. I would like to now have a normal sex life but every time i have sex i bleed alot. does anyone know how this can be stopped? Does anyone else have this problem? Any help would be greatly appreciated. Thank you.

ou81oreo
Posts: 3
Joined: Jan 2006

I do too have the same problem. My sex life is not back yet to normal, though it's been over a year since I was diagnozed. It's very dry, tender and painful. My doctor said it's from the radiation and I was given Astroglide, which is not very helpful, but maybe for you, it may .... ???

charbo814
Posts: 2
Joined: Oct 2005

If you figure this one out, let me know. I've beem fighting it for 4 years now.

willow33
Posts: 4
Joined: Jan 2006

I am going to try the astroglide and will let you know if it works. thanks.

mstarrick
Posts: 5
Joined: Jun 2004

This response is a little late (I am checking the discussion board for the first time). I was diagnosed with cervical cancer in 2004 at the age of 30 and have been cancer free for about 19 months. After radiation, I too have the same problems. My doctor has tried several different approaches (all administered intervaginally). He first tried a medication that is actually used to treat ulcers. The powder was mixed with water and you can imagine how that was administered. That was a pain, but seemed to help some. The next thing we tried was Estrace cream (0.1 mg estridiol) which also helped, but was still fairly messy. What I use now is Vagifem, an estridiol vaginal tablet. That really seems to be doing the trick. Probably partially because I actually use it as I am supposed to because its just a little pill with a very ingenious applicator. My husband and I also often have to use lubrication (my doctor gave me some of the same lubrication that he uses during the pelvic exams). I have found that even if I think I am producing enough lubrication naturally, that's when I run into problems with bleeding. The more the lubrication, the less the bleeding. I also am using the estrogen patch to combat the hot flashes and moodiness that come with the menopause and they may also help with healing the areas burned by the radiation treatments. I do think it is just going to take some time to heal. Radiation is, although a lifesaver, a not so nice thing and in the process of it killing the cancer, also destroys a lot of normal cells and tissue. Hang in there, I am.

willow33
Posts: 4
Joined: Jan 2006

thank you soooo much for the advice. i had tried the estrace cream and all it did was make me cry and cry. i guess it was too much. lol. but i am going to see about the vagifem. thanks so much.

mstarrick
Posts: 5
Joined: Jun 2004

You're welcome. I hope it works!!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network